Back to Ask the Diabetes Team Ask the Diabetes Team

From Camden, Alabama, USA:

My five and on-half year old son has been on antibiotics for nearly two months About four days ago, he began excessive drinking and frequent urination (even to the point of bed wetting and accidents at play). Today, the doctor tested him for diabetes and told me my son is now at risk for having severe diabetes. Is this possible? Could it be a reaction to the medication? I am extremely concerned.


No -- there are no data that suggest strep or antibiotics cause diabetes. However, a better idea, and likely the truth, is that he was developing diabetes and that made him less able to fight infections. There is good data that elevated blood sugars impede the ability to fight infection. That is the likely situation. Diabetes or abnormal glucose first and the infection second. It just took a very high glucose to make the diabetes obvious.


Original posting 15 Feb 2001
Posted to Diagnosis and Symptoms


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.